Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 130, NWS Norman, OK

August 3, 1995Carter County, Oklahoma

NWS Norman, OK issued this tornado warning at Aug 3, 1995, 4:40 PM CDT for Carter County, Oklahoma. It was in force for 20 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 3, 1995, 4:40 PM CDT (21:40 UTC)
Expired
Aug 3, 1995, 5:00 PM CDT
In force
20 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carter County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 032145
TOROKC
OKC019-032200-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
440 PM CDT THU AUG 03 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     SOUTH CENTRAL CARTER

INCLUDING THE FOLLOWING LOCATIONS
     ARDMORE AND LONE GROVE

AT 444 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 5
MILES SOUTHWEST OF ARDMORE.

THE STORM WAS MOVING NORTH AROUND 20 MILES AN HOUR.
DOPPLER RADAR INDICATES THAT A TORNADO MAY FORM AT ANYTIME. TAKE
COVER NOW.  BASEMENTS OFFER THE BEST PROTECTION.  OTHERWISE...
GO TO A SMALL INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM ON THE
LOWEST FLOOR.  AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR
REINFORCED SHELTER OR TAKE COVER IN A DITCH OR CULVERT.


LAT...LON 3410  9712 3409  9723 3426  9725 3426  9714
WR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Aug 3, 3:34 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 3, 3:34 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
400 AM CDT THU AUG 3 1995

LEFTOVERS OF TS DEAN CONT TO SPIN HIS WHEELS OVER NTX.  BUT AT
LEAST TDY HE IS FINALLY SHWNG SIGNS OF WKNG AND AREA OF CONVCTN
IS NOT AS WDSPRD OR INTENSE.  N/S BAND IS AGAIN REDVLPG THIS MORN
FM SW/SC OKLA INTO NC TX...SO DON/T BELV ITS THRU WITH US YET.
FARTHER N...THE RW/TRW ACTVTY ALNG THAT PERSISTENT TROF IN N OKLA
IS FAR LESS INTENSE TDY AS WELL AS IT CONTS TO WKN.  ALTHO THERE
WILL BE PRECIP ASSOCIATED WITH BOTH FEATURES... IT DOES NOT LOOK
TO BE AS WDSPRD OR QUITE AS HVY SO WL BEGIN TRENDING POPS DOWN A
BIT.  AS MUCH RAIN AS HAS FALLEN OVER SW OKLA AND N TX THE LAST CPL
OF DAYS AND RELATED FLOODING... IT WILL NOT TAKE TOO MUCH PRECIP TO
CAUSE MORE FLDG PROBLEMS.  SO ALTHOUGH RAIN SHOULD NOT BE AS HEAVY
AS EARLIER THIS WEEK... FFA IS STILL NEEDED ACRS WC/SW OKLA AND NTX.

BUT JUST AS WE GET DEAN OUT OF THE PICTURE...ALNG COMES ERIN.  NHC
72HR PROG PUTS REMNANTS OF ERIN AT 32.0N 97.0W... SOMEWHERE BETWIXT
DAL AND ACT ON SAT EVE. STILL TO FAR AWAY TO INFLUENCE ANYTHING BUT
THE EXTDD BUT WL NEED TO BE WATCHED THE NEXT FEW DAYS.

WL LIKELY UPDATE FIRST PD POPS WITH WHAT RADAR LOOKS LIKE AT ZN TIME.

COORD W/ FTW.

FCSTID =  26 ...SPEG
FIRST ITERATION:
OKC   86  72  89  71 / 5433
HBR   85  72  89  72 / 6443
SPS   88  72  91  73 / 6443
GAG   82  67  87  69 / 6322
PNC   86  73  89  73 / 5322
DUA   88  73  89  74 / 3333

.OKC...FFA TDY ZNS 14>17-21>23-33>38-43.
.TX...FFA TDY ZNS 83>90.

In the hours before

Local storm report, Aug 3, 11:53 AM CDT, 4 hours 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1155 AM CDT THU AUG 03 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1120 AM          E & W OF MEDFORD   OK     ST HWY 11 CLOSED DUE
8/3/95           GRANT                     TO HIGH WATER

1117 AM          JET                OK     US HWY 64 CLOSED DUE
8/3/95           ALFALFA                   TO HIGH WATER

FM
Local storm report, Aug 3, 11:55 AM CDT, 4 hours 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1155 AM CDT THU AUG 03 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1120 AM          E & W OF MEDFORD   OK     ST HWY 11 CLOSED DUE
8/3/95           GRANT                     TO HIGH WATER

1117 AM          JET                OK     US HWY 64 CLOSED DUE
8/3/95           ALFALFA                   TO HIGH WATER

FM
Local storm report, Aug 3, 1:35 PM CDT, 3 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
135 PM CDT THU AUG 03 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

100 PM           1.5 MI N HILLDALE  OK     2.5 FT. DEEP WATER OVER
8/3/95           GARFIELD                  COUNTY ROAD BRIDGE

FM
Local storm report, Aug 3, 1:37 PM CDT, 3 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
135 PM CDT THU AUG 03 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

100 PM           1.5 MI N HILLDALE  OK     2.5 FT. DEEP WATER OVER
8/3/95           GARFIELD                  COUNTY ROAD BRIDGE

FM
Local storm report, Aug 3, 3:50 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
350 PM CDT THU AUG 03 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1000 PM      1 3/4 MI. W DILL CITY   OK    ST HWY 152 UNDER WATER
8/2/95           WASHITA

1030 PM          DUKE                OK    1 FOOT WATER OVER
8/2/95           JACKSON                   US HWY 62

800 AM        1 MI SW BURNS FLAT     OK    COUNTY ROAD UNDER WATER
8/3/95           WASHITA

130 PM        2 MI N KADANE CORNER   TX    WATER FLOWING ACROSS
8/3/95           WICHITA                   STATE HWY 25

130 PM           6 MI. S DUNDEE      TX    WATER FLOWING ACROSS
8/3/95           ARCHER                    COUNTY ROAD

FM
Local storm report, Aug 3, 4:34 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
350 PM CDT THU AUG 03 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1000 PM      1 3/4 MI. W DILL CITY   OK    ST HWY 152 UNDER WATER
8/2/95           WASHITA

1030 PM          DUKE                OK    1 FOOT WATER OVER
8/2/95           JACKSON                   US HWY 62

800 AM        1 MI SW BURNS FLAT     OK    COUNTY ROAD UNDER WATER
8/3/95           WASHITA

130 PM        2 MI N KADANE CORNER   TX    WATER FLOWING ACROSS
8/3/95           WICHITA                   STATE HWY 25

130 PM           6 MI. S DUNDEE      TX    WATER FLOWING ACROSS
8/3/95           ARCHER                    COUNTY ROAD

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:29 PM CDTFlash Flood WarningOUNBlaine4 hr
Aug 2, 9:18 PM CDTFlash Flood WarningOUNKiowa, Washita4 hr
Aug 2, 9:18 PM CDTFlash Flood WarningOUNGreer, Jackson4 hr
Aug 2, 9:18 PM CDTFlash Flood WarningOUNTillman4 hr
Aug 2, 10:18 PM CDTFlash Flood WarningOUNHarmon4 hr
Aug 3, 1:10 AM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa4 hr
Aug 3, 4:58 AM CDTFlash Flood WarningOUNWashita4 hr
Aug 3, 6:50 AM CDTFlash Flood WarningOUNAlfalfa, Grant4 hr
Aug 3, 10:30 AM CDTFlash Flood WarningOUNAlfalfa, Garfield, Grant3 hr

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.